Alert archive / New Mexico / Wind Advisories in 2007
Wind Advisory 11, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Oct 17, 2007, 2:52 AM MDT. It took effect at Oct 17, 2007, 12:00 PM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2007, 2:52 AM MDT (08:52 UTC)
- In effect from
- Oct 17, 2007, 12:00 PM MDT
- Expired
- Oct 17, 2007, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEPZ 170852 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 252 AM MDT WED OCT 17 2007 ...WINDY TODAY ACROSS SOUTHERN NEW MEXICO... .A LOW PRESSURE SYSTEM WILL INTENSIFY OVER EASTERN COLORADO AND WESTERN KANSAS TODAY RESULTING IN INCREASING WINDS ACROSS SOUTHERN NEW MEXICO. WINDS WILL INCREASE TO AROUND 30 MPH WITH GUSTS TO 45 MPH. HAZARDOUS DRIVING CONDITIONS MAY RESULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. NMZ025-180000- /O.NEW.KEPZ.WI.Y.0011.071017T1800Z-071018T0000Z/ SOUTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON 252 AM MDT WED OCT 17 2007 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS AFTERNOON. A DEVELOPING LOW PRESSURE SYSTEM OVER COLORADO WILL BRING INCREASING WINDS TO SOUTHERN NEW MEXICO TODAY. WEST TO SOUTHWEST WINDS WILL REACH SUSTAINED SPEEDS AROUND 30 MPH THIS AFTERNOON WITH GUSTS TO 45 MPH. THIS WILL CREATE DIFFICULT DRIVING CONDITIONS AND MAY ALSO CAUSE MINOR DAMAGE TO SMALLER BUILDINGS AND TREES AND POWER LINES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ROGASH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Oct 17, 2:34 AM MDT, 18 minutes earlier.
Area forecast discussion, Oct 17, 2:34 AM MDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
234 AM MDT WED OCT 17 2007
.SYNOPSIS...
LOW PRESSURE WILL STRENGTHEN OVER THE HIGH PLAINS STATES TODAY
CAUSING WINDY CONDITIONS ACROSS SOUTHERN NEW MEXICO AND WESTERN
TEXAS. HIGH PRESSURE WILL BRING WARM DRY WEATHER TO THE
BORDERLAND THURSDAY THROUGH SATURDAY. COOLER TEMPERATURES WILL
OCCUR EARLY NEXT WEEK AFTER A COLD FRONT MOVES ACROSS THE REGION
ON SUNDAY.
&&
.DISCUSSION...
LARGE SCALE TROUGHING STILL EVOLVING OVER THE WESTERN UNITED
STATES WITH AN EMBEDDED SHORT WAVE NOW MOVING EASTWARD ACROSS NEW
MEXICO. THIS FEATURE COMBINED WITH UPPER JET STREAK WILL SUPPORT
SURFACE LEE CYCLOGENESIS OVER EASTERN COLORADO/WESTERN KANSAS
TODAY/TONIGHT WITH ASSOCIATED TROUGH AXIS EXTENDING INTO TEXAS
PANHANDLE. INCREASING SURFACE GRADIENTS WILL COINCIDE WITH STRONG
MID LEVEL WINDS NEAR 60 KT ACROSS THE CWA RESULTING IN WINDY
WEATHER THIS AFTERNOON/EARLY TONIGHT. THIS AFTERNOON THE REGION
WILL ACTUALLY EXPERIENCE WARM ADVECTION AND SUBSIDENCE ALOFT AFTER
WAVE PASSAGE...THUS MIXING HEIGHTS WILL LIKELY BE ONLY TO THE 750
MB LEVEL BENEATH AN INVERSION. SO WIND ADVISORY NOT REQUIRED OVER
LOWER ELEVATIONS.
RIDGE ALOFT WILL MOVE ACROSS SOUTHERN ROCKIES THURSDAY AND FRIDAY
WITH SOUTHWEST WINDS INCREASING SATURDAY AS ANOTHER DEVELOPING
TROUGH ADVANCES INTO THE WESTERN U.S. THIS PATTERN WILL PRODUCE WARM
DRY WEATHER ACROSS THE CWA. BUT THEREAFTER UNCERTAINTIES INCREASE.
WESTERN TROUGH WILL LIKELY CONTINUE TO AMPLIFY AS IT MOVES ACROSS
NEW MEXICO/WEST TEXAS SUNDAY CAUSING BREEZY TO WINDY CONDITIONS.
IN ADDITION AFTER TROUGH PASSES TO THE EAST A STRONG COLD FRONT
WILL MOVE SOUTHWARD TO MEXICAN BORDER LATER SUNDAY RESULTING IN
TEMPERATURES COOLING 10 TO 15 DEGREES ON MONDAY. HOWEVER MODELS
HAVE BEEN SHOWING MAJOR INCONSISTENCIES EACH RUN IN HANDLING THIS
FEATURE EARLY NEXT WEEK. LATEST GFS SHOWS TROUGH TRANSITIONING TO A
SLOW MOVING CUT OFF LOW OVER OKLAHOMA BY LATE MONDAY WHILE ECMWF
ACTUALLY RETROGRADES SYSTEM BACK INTO UTAH BY WEDNESDAY WHICH
SEEMS RATHER UNREALISTIC. FOR NOW WILL FORECAST DRY WEATHER LATER
PERIODS WITH TEMPERATURES STAYING MOSTLY BELOW NORMAL.
&&
.AVIATION...MOSTLY VFR CONDITIONS EXCEPT VERY ISOLATED AREAS OF
MVFR VISIBILITIES IN BLOWING DUST THIS AFTERNOON. MODERATE OR
GREATER TURBULENCE BELOW 10,000 FEET AGL...ESPECIALLY ALONG
EASTERN SLOPES OF AREA MOUNTAINS.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 81 54 78 49 82 / 0 0 0 0 0
SIERRA BLANCA TX 78 45 76 46 75 / 0 0 0 0 0
LAS CRUCES 80 45 78 45 81 / 0 0 0 0 0
ALAMOGORDO 80 50 75 43 80 / 0 0 0 0 0
CLOUDCROFT 58 32 56 32 61 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 78 47 76 45 79 / 0 0 0 0 0
SILVER CITY 73 43 70 39 74 / 0 0 0 0 0
DEMING 80 44 78 43 80 / 0 0 0 0 0
LORDSBURG 78 45 79 41 81 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM NOON TODAY TO 6 PM MDT THIS AFTERNOON FOR
NMZ025.
TX...NONE.
&&
05 ROGASHNearby
Wind Advisories in New Mexico, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.